Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

GSB and complications

(6 Posts)
upsydaisies Sun 12-Nov-17 10:51:41

Good morning. I am currently on antibiotics for GSB and not only are they making me sick but they have caused:

Abdominal cramps
Bloating
Headaches
Exhaustion
Kidney ache
Frequent urination

Has anyone else been on penicillin and had these problems. I was told that because I’ve had it a while it could have caused complications and I am also worried about these. Dr google is my enemy and has said I have all sorts so I was looking for anyone else who might have experience.

WhatWouldLeslieKnopeDo Sun 12-Nov-17 18:48:28

Is it just penicillin? Check the side effects listed in the leaflet, but digestive issues are common with antibiotics as they can alter the balance of gut bacteria. The kidney issues may need investigating though. Who prescribed it? I'd contact them ASAP, or call 111 for advice. I had to call them once as I came out in a rash after taking an antibiotic. They organised an alternative prescription very quickly.

upsydaisies Sun 12-Nov-17 21:12:56

My obgyn prescribed it to me after bloods and swabs showed GBS. I’ve been on the antibiotics two weeks now and it’s only been the last few days I’ve slowly started to feel worse. I take a probiotic with them because I know about digestive issues on antibiotics. It’s called flucloxacillin and it actually now tastes like death whenever I try to take it. I have chest ache too now. Like when I was new to breastfeeding and it was close to feeding time. They don’t hurt they just twinge slightly.

I’ll give him a ring tomorrow and see what the situation is.

WhatWouldLeslieKnopeDo Sun 12-Nov-17 21:54:01

Flucloxacillin is nasty. I am on it at the moment too. Do you find it has a weird smell (almost like cow manure!) when you open it? I leave the tablet to "air" for a few minutes before taking it confused

I have just had a look at the leaflet from my tablets and it says under "very rare: may affect up to 1 in 10,000 people" difficulty passing water or blood in the urine (may be a sign of inflammation of the kidney) so it sounds like they can cause kidney problems. It doesn't give any advice except to check with your doctor if you have any problems. So definitely phone in the morning just in case your symptoms are a sign of kidney inflammation too. You might need a different antibiotic or some other medications to counteract it.

I hope you feel better soon flowers and obviously if it gets severe then please get emergency medical attention sooner

WhatWouldLeslieKnopeDo Mon 13-Nov-17 23:24:38

How are you today?

upsydaisies Tue 14-Nov-17 19:36:37

I’m in loads of pain as well as feeing sick. My gp said they will give me a call back but that was yesterday and I am at work the rest of this week now so if he calls during lesson time I can’t answer.

I am waiting for my period though and have massive cramps but nothing yet so I’m hoping when that starts it might make the other symptoms ease off.

Thank you for asking.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now